who knew 5 days on Levaquin for sinus and ear infection would cause so much pain

by Jill
(South Salem NY)

I started taking Levaquin seven days ago, about 5 days into taking it I was noticing pain in my shoulder, then in my elbow and at base of my thumb. Was it a coincidence or in my mind? no the pain was there definitely...Soon my joints began to get stiffer and hard to move.

After reading about a possible side effect I called the Doctor that prescribed it and he told me to stop taking it immediately.

That same day I called the Orthopedic Doctor to alleviate my fears, he doubted it could be until I showed him exactly where the pain was and my limitations on movement. He touched those tender spots...OW!!!!! that hurt, Now I cant push my hand harder against yours nor straighten it out more...Dr. looked amazed...It definitely is because of the Levaquin he said, tonight the pain is going towards the hip, all on my right side.

I need to take an anti-inflammatory and call him in a couple of days..If it doesn't feel better I will need cortisone shots and physical therapy...All because I had a Sinus infection and ear infection I now have tendon problems???

I really think if this medicine has the capabilities to do this much damage to a person randomly then why prescribe it at all? It seems like it causes more harm than good!

Tendon damage does not just go away forever...is it worth the risk of taking it? I wish I knew before taking it...........


Joshua Answers:

Hi Jill.

That's great if your doctor admitted that/is willing to say that Levaquin is the causes of your symptoms. That's a RARE admittal from a doctor. See if you can get him to put something in writing.

Personally, I would NOT get corticosteroid shots. Not only will they not work, but corticosteroids and Levaquin is a known no-no to anybody that pays any sort of attention to research literature.

Corticosteroid Injections and Physical Therapy are 'standard of care' prescriptions. Not because they work (PT also isn't going to do anything for you), but because that's just what there is to prescribe, and they have to prescribe something.

Levaquin Tendonitis is -not- regular Tendonitis. See: What is Tendonitis?

Levaquin Side Effects are caused by massive magnesium depletion, cytotoxic reaction, kill-off of mitochondria in connective tissue, and a variety of other predictable factors.

You feel what -seems- to be Symptoms of Tendonitis. There may be some overlap and similarities, but you're suffering from an entirely different dynamic.

I HIGHLY suggest that you get The Levaquin Tendonitis Solution ebook. You need to know why you're in pain, and you need to target your self care activities to the specific problems Levaquin causes.

If not that, then get on as much magnesium (anything but oxide) as you can get in you all day, daily. See: Magnesium Dosage and push the 'tolerance level' as much as you can, including getting 'ionic' liquid magnesium.

First thing after reading this, get magnesium into you. (also hot epsom salt baths, with .5-1 pound of salt in the hot water)

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Comments for who knew 5 days on Levaquin for sinus and ear infection would cause so much pain

Average Rating starstarstarstarstar

Click here to add your own comments

Jan 27, 2012
Jill Replies - who knew 5 days on Levaquin for sinus and ear infection would cause so much pain
by: Jill

Wow thanks for reply
So its really a magnesium depletion?
The corrisone shot wont help with the swelling in that area though?
Do foods high in magnesium help or does it have to be pill form?


Joshua Comments:

A major part of it is magnesium depletion, yes. There's other stuff going on, of course, but yes.

A cortisone shot MAY temporarily help, but inflammation isn't the problem. What's causing the pain and inflammation is, and a cortisone injection can't fight that even a little bit.

No, you can't get even near the amounts you need from food. Consider it 'therapeutic supplementation'. It's medical at this point, meaning, you need to take some serious measures. Rest and good food have no chance.

Having said that, people by default either recover within a year or so or they don't. So rest and food -may- have a chance, but why risk it?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.